MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONE TOUCH ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONE TOUCH ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4526262
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Codes Blurred Vision (2137); Dizziness (2194)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a reporter for the patient (the patient's wife) contacted lifescan (lfs) usa, to report that the patient's onetouch ultramini meter would not turn on.The complaint was classified based on the customer care advocate (cca) documentation.The reporter stated that the meter stopped powering on, on (b)(6) 2019; she reported that she then bought batteries and inserted them into the meter, but still the meter would not turn on.The patient manages his diabetes with novolin insulin (no adjustments).The reporter denied that the patient made any changes to his usual diabetes management routine after the meter stopped powering on.She indicated that on (b)(6) 2019, the patient developed symptoms of "dizziness and blurry vision".She denied that the patient received any treatment for his symptoms above or beyond the usual routine of diabetes care and management.At the time of troubleshooting, the cca noted that the meter was not being used for the first time.Based on the information provided there had been no misuse of the meter.The reporter confirmed that the patient was using correct onetouch ultra test strips.However, the meter did not turn on when the power button was pressed or when a test strip was inserted per owner's manual.The issue could not be resolved with training and remained unresolved.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event, after the meter stopped powering on and he had continued with his usual diabetes management routine.

Brand Name
ONE TOUCH ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug,
SZ 
MDR Report Key8981189
Report Number2939301-2019-02499
Device Sequence Number19665865
Product Code NBW
UDI-Device Identifier00353885011464
UDI-Public00353885011464
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2019
Report Date (Section F) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4526262
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/05/2019
Event Location Home
Date Report to Manufacturer09/05/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Date Report Sent to FDA09/10/2019